Mississippi, 2012Damaging Winds in Mississippi, December 20, 2012
December 20, 2012 · NWS JAN · 47 events in 38 counties and zones
A powerful low pressure system and cold front moved over the ArkLaMiss region during the early morning hours of December 20th. This storm system caused a line of severe storms to cross the region producing thunderstorm widespread wind damage in the form of blown down trees, power lines, and structural damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $328,000
- Crop damage
- None recorded
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful low pressure system and cold front moved over the ArkLaMiss region during the early morning hours of December 20th. This storm system caused a line of severe storms to cross the region producing thunderstorm widespread wind damage in the form of blown down trees, power lines, and structural damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 19, 9:47 PM CST, 5 hours 58 minutes earlier.
Area forecast discussion, Dec 19, 9:47 PM CST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CST WED DEC 19 2012
.UPDATE...THE CURRENT FORECAST IS ON TRACK AND NO MAJOR ADJUSTMENTS
ARE NEEDED AT THIS TIME. GUSTY SOUTHERLY WINDS PREVAIL THIS EVENING
ACROSS THE CWA AS A STRONG COLD FRONT APPROACHES FROM THE WEST.
SHOWER AND THUNDERSTORM ACTIVITY WILL BE INCREASING LATER TONIGHT
ACROSS THE REGION AS THIS POTENT WEATHER SYSTEM MOVES THROUGH.
&&
.AVIATION...MVFR CIGS WILL BE ON THE INCREASE TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. SHOWERS AND ISOLATED TSTMS THIS EVENING WILL
GIVE WAY TO INCRSG RAIN AND TSTMS AFTER MIDNIGHT AHEAD OF THE FRONT
WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS LATE. AREAS OF IFR
CIGS/MVFR VSBYS WILL ALSO DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS
WILL OCCUR AS A BAND OF STORMS DEVELOPS JUST AHEAD OF THE FRONT AND
TRACKS EWD ACROSS THE FORECAST AREA...MOVING INTO WRN ZONES AROUND 4
AM AND CONTINUING EWD THROUGH THURSDAY MORNING. S/SE WINDS 10-20 KTS
WITH GUSTS 20-30 KTS WILL CONTINUE TONIGHT. AFTER THE FRONTAL
PASSAGE...WINDS WILL SWITCH TO THE NW WITH SUSTAINED WINDS OF 20-30
MPH AND GUSTS TO 30-45 MPH AT TIMES WITH VFR CONDS RETURNING.
KGWO/KGLH MAY HAVE SPORADIC GUSTS TO 50 MPH AT TIMES 20/11-18Z.
WINDS WILL TAPPER DOWN BY THURSDAY EVENING AS SKIES CLEAR. /ALLEN/03/
&&
.PREV DISCUSSION... /ISSUED 409 PM CST WED DEC 19 2012/
SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...
LATEST SURFACE ANALYSIS SHOWS A POTENT SURFACE LOW HAS DEVELOPED
OVER THE WEST-CENTRAL PLAINS...WITH SOUTHERLY LOWER TROPOSPHERIC
WINDS OF 35-45KTS SOUTHEAST OF THE LOW PULLING MOISTURE QUICKLY
NORTHWARD. MODEL GUIDANCE IS IN GOOD AGREEMENT SHOWING A SURFACE LOW
TRACK NORTHEASTWARD TOWARD THE SOUTHERN GREAT LAKES REGION BY
TOMORROW AFTERNOON THAT SWINGS A POTENT COLD FRONT ACROSS THE
ARKLAMISS THROUGH THE SAME TIME. THIS COLD FRONT WILL BRING A COUPLE
DIFFERENT ISSUES TO THE REGION/SEVERE WEATHER TONIGHT FOLLOWED BY
WINDY CONDITIONS IN WAKE OF THE FRONT.
AS FOR SEVERE WEATHER POTENTIAL OVERNIGHT INTO TOMORROW MORNING...
HI-RES MODEL GUIDANCE IS CONFIDENT THAT AN INITIAL PUSH OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH A PREFRONTAL SURGE OF RICHER LOW LEVEL
MOISTURE WILL OVERSPREAD SOUTHWESTERN ZONES AHEAD OF THE MAIN LINE
OF STORMS AROUND 1 AM. IT'S NOT OUT OF THE QUESTION THAT THIS
ACTIVITY MAY MOVE OVER AREAS FURTHER EAST (PINEBELT REGION) AROUND
THIS TIME...CONFIDENCE JUST ISN'T QUITE AS HIGH. THESE STORMS WILL
BE DEVELOPING IN AN ENVIRONMENT OF STRONG LOW LEVEL WIND SHEAR
(0-1KM HELICITY VALUES 200-400M2/S2)...BUT UNCERTAIN AMOUNTS OF
INSTABILITY. MID LEVEL LAPSE RATES ARE NOT IDEAL (700-500MB
5-5.5C/KM) AND ARE THE MAIN CONTRIBUTOR TO LOW AMOUNTS OF
DESTABILIZATION AS LOW LEVEL MOISTURE IS MORE THAN SUFFICIENT. I
THINK THE MORE AGGRESSIVE HI-RES NAM MAY BE HANDLING THE EXPECTED
INSTABILITY BETTER THAN THE GFS/ECMWF...LEADING TO HIGHER CONFIDENCE
IN SEVERE WEATHER POTENTIAL WITH THIS INITIAL BATCH OF ACTIVITY/
MAINLY IN THE FORM OF DAMAGING WINDS(DUE TO THE STRENGTH OF SYNOPTIC
SCALE WINDS/I.E 40-50KTS AT 925MB) AND THE POSSIBILITY OF TORNADOES.
WILL BE WATCHING THIS ACTIVITY CLOSELY.
FROM THERE THE FOCUS WILL SHIFT TO AREAS FURTHER WEST AS A BROKEN
LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT BEGINS TO
MOVE INTO THE REGION IN THE 2 TO 3 AM TIME FRAME. THIS LINE WILL BE
STRONGLY FORCED BY A NEGATIVELY TILTED UPPER TROUGH TO OUR
NORTHWEST...AND WILL AGAIN BE INTERACTING WITH INTENSE LOW LEVEL
WIND SHEAR BRINGING A TORNADO RISK IN ADDITION TO A DAMAGING WIND
RISK. THIS LINE WILL MOVE ACROSS THE REGION FAIRLY QUICKLY...WITH
AREAS WEST OF I-55 SEEING THE RISK OF SEVERE WEATHER END AROUND 5
AM...AND AREAS EAST OF I-55 BEING "CLEAR" BY 10 AM OR SO. THE ONE
CAVEAT TO THIS ENTIRE SEVERE WEATHER EVENT IS INSTABILITY...AND IF
THE HIGHER AMOUNTS OF INSTABILITY DON'T DEVELOP WE COULD BE LOOKING
AT A NON-EVENT. BEST TO PREPARE FOR THE WORST.
AS IF THIS ISN'T ENOUGH...OUR ATTENTION THEN TURNS TO ROBUST
NORTHWESTERLY WINDS THAT WILL IMPACT THE REGION IN WAKE OF THE
FRONT. STRONG BOUNDARY LAYER MIXING UNDER COLD AIR ADVECTION WILL
EASILY MIX DOWN 30 TO 45 KT WINDS JUST ABOVE THE SURFACE. SUSTAINED
WINDS OF 25-35 MPH ARE EXPECTED AREA WIDE (AFTER THE COLD FRONT
PASSES) WITH GUSTS AS HIGH AS 45 MPH PROBABLE. IT'S NOT OUT OF THE
QUESTION THAT ISOLATED AREAS COULD SEE GUSTS IN EXCESS OF 50
MPH...ESPECIALLY ACROSS THE DELTA EARLY ON. WINDS THIS STRONG CAN
EASILY BRING DOWN TREES (ESPECIALLY OLDER AND WEAK TREES) AS WELL AS
MAKE DRIVING DIFFICULT. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE
REGION...AND WILL MONITOR TRENDS TO SEE IF A HIGH WIND WARNING IS
NEEDED FOR SOME AREAS. THE WINDS LOOK TO SUBSIDE BY TOMORROW EVENING.
FROM THERE COLD HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING A
RETURN OF SUB FREEZING MORNING LOWS FRIDAY AND SATURDAY MORNING. THE
NEXT CHANCE FOR RAIN COMES EARLY NEXT WEEK AND THE PREVIOUS
DISCUSSION REGARDING THIS POTENTIAL REMAINS VALID...SEE BELOW. /BK/
PREVIOUS LONG TERM...THE EXTENDED FORECAST IS VERY SIMILAR TO THE
PREVIOUS AS WE WILL SEE COOL(NEAR NORMAL) CONDITIONS SAT WITH A
QUICK WARMING AND MOISTENING TREND FOR SUNDAY INTO MONDAY. THIS
MOISTENING TREND WILL SET THE STAGE FOR A POTENTIALLY WETTER AND
STORMY PERIOD TO START NEXT WEEK. AS MENTIONED YESTERDAY...THE MODELS
WERE SHOWING THE POTENTIAL FOR A COMPLEX STORM SYSTEM. THIS
COMPLEXITY REMAINS AND IS NOW HAVING AN IMPACT ON HOW THE GLOBAL
MODELS HANDLE THE SYSTEM. THE LATEST GFS/EURO RUNS ARE QUITE A BIT
DIFFERENT IN HOW THEY EVOLVE THE SYSTEM. THE ONLY THING I AM
CONFIDENT IN IS THAT THERE WILL BE BETTER THAN AVG RAIN CHANCES FOR
MON-WED WITH COLDER TEMPS TO ARRIVE AROUND WED. DUE TO THIS SYSTEM
OCCURRING WITHIN THE HOLIDAY PERIOD...WE WILL HAVE TO WATCH AND SEE
HOW THE HAZARDOUS WEATHER POTENTIAL EVOLVES WITH EACH RUN. I WILL NOT
GET INTO SPECIFICS AND WILL CONTINUE TO MENTION THE RISKS THAT WERE
ADDED YESTERDAY FOR THAT EARLY WEEK PERIOD.
FOR TEMPS...THE LATEST GFS MOS WAS IN MUCH BETTER AGREEMENT WITH THE
EURO AND THE PREV FORECAST. DUE TO THIS...MUCH OF THOSE VALUES WERE
ACCEPTED. AS FOR POPS...MUCH LIKE THE TEMPS...POPS WERE MUCH BETTER
THIS RUN AND MATCHED CLOSELY TO THE PREV FORECAST AND THOSE VALUES
WERE USED. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 58 59 29 56 / 87 32 0 0
MERIDIAN 57 64 28 56 / 85 67 0 0
VICKSBURG 55 58 27 57 / 87 17 0 0
HATTIESBURG 59 65 29 56 / 90 64 0 0
NATCHEZ 56 56 28 56 / 90 16 0 0
GREENVILLE 51 57 29 53 / 85 12 0 0
GREENWOOD 57 57 28 54 / 88 29 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR MSZ018-019-
025>066-072>074.
LA...WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR LAZ007>009-015-
016-023>026.
AR...WIND ADVISORY FROM 3 AM TO 6 PM CST THURSDAY FOR ARZ074-075.
&&Hazardous weather outlook, Dec 19, 2:57 PM CST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CST WED DEC 19 2012
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
202100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CST WED DEC 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND THURSDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TONIGHT INTO EARLY
THURSDAY MORNING AHEAD OF A POWERFUL LOW PRESSURE SYSTEM AND STRONG
COLD FRONT. ONCE STORMS FORM THEY WILL MOVE QUICKLY THROUGH THE
ARKLAMISS AND BRING THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND
GUSTS AND A FEW TORNADOES. THE GREATEST RISK FOR THESE STORMS WEST
OF THE INTERSTATE 55 CORRIDOR WILL BE BETWEEN 1 AM AND 5 AM...AND
4 AM UNTIL 10 AM FOR LOCATIONS ALONG AND EAST OF INTERSTATE 55.
FOLLOWING THE COLD FRONT...GUSTY NORTH TO NORTHWEST WINDS WILL MOVE
INTO THE REGION WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF
30 TO 45 MPH. SPORADIC 50 MPH WIND GUSTS ACROSS THE DELTA REGION ARE
NOT OUT OF THE QUESTION BETWEEN EARLY MORNING AND EARLY AFTERNOON. A
WIND ADVISORY IS IN EFFECT FOR THE ENTIRE REGION FROM 3 AM THURSDAY
MORNING TO 6 PM THURSDAY EVENING. THE WINDS WILL SUBSIDE THURSDAY
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
FOR EARLY NEXT WEEK (INCLUDING CHRISTMAS DAY)...ANOTHER STORM SYSTEM
COULD IMPACT THE REGION BRINGING HEAVY RAINFALL AND SEVERE
THUNDERSTORMS. PLEASE STAY TUNED FOR UPDATES AS THE WEEKEND
APPROACHES.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT INTO TOMORROW MORNING AND POSSIBLY
AGAIN NEXT WEEK.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
ALLEN
In the hours before
Special weather statement, Dec 20, 2:14 AM CST, 1 hour 31 minutes before
MSZ045-046-200845-
NESHOBA MS-KEMPER MS-
214 AM CST THU DEC 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
214 AM CST THU DEC 20 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF HERBERT SPRINGS AT 214 AM CST...MOVING
NORTHEAST AT 60 MPH.
PEOPLE IN WESTERN KEMPER AND SOUTHEASTERN NESHOBA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3257 8878 3258 8903 3293 8881 3292 8850
TIME...MOT...LOC 0814Z 217DEG 51KT 3259 8889
JA
Local storm report, Dec 20, 3:13 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
313 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG E CROSSETT 33.13N 91.97W
12/20/2012 ASHLEY AR LAW ENFORCEMENT
TREE DOWN ON DUNMORE LOOP AND ANOTHER DOWN ON HWY 425
SOUTH.
0245 AM TSTM WND DMG CROSSETT 33.13N 91.97W
12/20/2012 ASHLEY AR PUBLIC
TREE LIMB KNOCKED DOWN PART OF SHED.
&&
AWEBERSpecial weather statement, Dec 20, 3:23 AM CST, 22 minutes before
MSZ042-043-048-200955-
MADISON MS-HINDS MS-YAZOO MS-
323 AM CST THU DEC 20 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 AM CST THU DEC 20 2012
A CLUSTER SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF BROWNSVILLE AT 323 AM
CST...MOVING NORTHEAST AT 55 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL YAZOO...NORTH CENTRAL HINDS AND SOUTHWESTERN
MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3283 9025 3262 8997 3234 9040 3248 9056
TIME...MOT...LOC 0923Z 228DEG 48KT 3249 9037
BK
Local storm report, Dec 20, 3:30 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG W JONES 32.97N 91.65W
12/20/2012 MOREHOUSE LA LAW ENFORCEMENT
3 TREES DOWN WITH 1 LANDING ON A HOUSE. POWER OUTAGES
ACROSS NORTHERN PART OF PARISH.
&&
AWEBERThunderstorm Wind, Washington
- When
- December 20, 3:45 AM CST
- Where
- Washington County, 1.15 mi E of Leland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.400, -90.900
Power outages occurred in Leland due to downed power lines.
Thunderstorm Wind, Issaquena
- When
- December 20, 3:53 AM CST
- Where
- Issaquena County, 2.82 mi NNE of Mayersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.940, -91.060
Power lines were blown down across Glen Allan Road.
Thunderstorm Wind, Sunflower
- When
- December 20, 3:58 AM CST to 4:03 AM CST
- Where
- Sunflower County, 0.58 mi E of Indianola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 33.450, -90.640
Power lines were blown down in Indianola and Moorhead.
Thunderstorm Wind, Madison
- When
- December 20, 4:13 AM CST
- Where
- Madison County, 0.9 mi NW of Cameron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.840, -89.880
Several trees were blown down across roads around Cameron.
Thunderstorm Wind, Leflore
- When
- December 20, 4:35 AM CST
- Where
- Leflore County, 0.58 mi W of Greenwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.520, -90.190
Power outages occurred at the courthouse and the fire station in town due to trees on power lines.
Thunderstorm Wind, Yazoo
- When
- December 20, 4:35 AM CST
- Where
- Yazoo County, 0.9 mi SW of Yazoo City Barrier A
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.860, -90.410
Winds were estimated at 60 mph in Yazoo City.
Thunderstorm Wind, Attala
- When
- December 20, 4:40 AM CST
- Where
- Attala County, 0.9 mi NW of Kosciusko
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.060, -89.590
A tree was blown down across Highway 355 near County Road 1007.
Thunderstorm Wind, Warren
- When
- December 20, 4:40 AM CST
- Where
- Warren County, 1.5 mi SSE of Vicksburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.870
Trees were blown down across the county. Several power outages occurred due to downed power lines. Trees were blown down on two vehicles.
Thunderstorm Wind, Claiborne
- When
- December 20, 4:48 AM CST to 4:49 AM CST
- Where
- Claiborne County, 0.59 mi W of Galloway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.070, -90.980
Trees were blown down on Fisher Ferry Road and Highway 547. Power lines were blown down on Oil Mill Road.
Thunderstorm Wind, Adams
- When
- December 20, 4:50 AM CST
- Where
- Adams County, 1.5 mi SSE of Natchez
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 31.550, -91.390
A tree and power line were blown down on Upper Kingston Road in Natchez.
Thunderstorm Wind, Carroll
- When
- December 20, 4:50 AM CST
- Where
- Carroll County, 0.9 mi NE of Malmaison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 33.540, -90.010
A shed and two small wooden buildings were blown away near County Road 131.
Thunderstorm Wind, Yazoo
- When
- December 20, 4:50 AM CST
- Where
- Yazoo County, 1.38 mi N of Bentonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 32.650, -90.370
Trees were blown down across Berryville Road and Highway 433. Trees were blown down on Sonny Lane and Highway 16 as well.
Thunderstorm Wind, Holmes
- When
- December 20, 4:55 AM CST
- Where
- Holmes County, Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.120, -90.050
Power lines were blown down in the city of Lexington. Trees were also blown down on Highway 17 North.
Thunderstorm Wind, Hinds
- When
- December 20, 5:00 AM CST to 5:05 AM CST
- Where
- Hinds County, 0.58 mi W of Brownsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.450, -90.440
Large limbs were blown down on Martin Road in the northern part of the county. Power lines were also blown down along Spring Ridge Road.
Thunderstorm Wind, Yazoo
- When
- December 20, 5:12 AM CST
- Where
- Yazoo County, 0.9 mi NE of Vaughan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.810, -90.040
Trees were blown down in Vaughn.
Thunderstorm Wind, Madison
- When
- December 20, 5:23 AM CST
- Where
- Madison County, 1.5 mi NNE of Turnetta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 32.640, -89.990
A few trees were blown down along Goodloe Road. Several trees were blown down along Rankin Road and Endris Road.
Thunderstorm Wind, Franklin
- When
- December 20, 5:25 AM CST
- Where
- Franklin County, 0.59 mi E of Meadville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Law Enforcement
- Coordinates
- 31.470, -90.890
Trees were blown down on Marshall Road, Highway 98 South, and McNair Road in Meadville.
Thunderstorm Wind, Hinds
- When
- December 20, 5:30 AM CST to 5:35 AM CST
- Where
- Hinds County, 0.58 mi W of West Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -90.210
A tree was blown onto an apartment building on McFadden Road. Large tree limbs and power lines were blown down at Wynndale Road and Terry Road. A tree limb fell and broke a window along Manhattan Road.
Thunderstorm Wind, Smith
- When
- December 20, 5:30 AM CST
- Where
- Smith County, 0.59 mi E of Raleigh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.030, -89.520
A power line was blown down on White Oak Avenue in Raleigh.
Thunderstorm Wind, Copiah
- When
- December 20, 5:35 AM CST
- Where
- Copiah County, 0.91 mi NE of Crystal Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.990, -90.360
Trees were blown down in Crystal Springs.
Thunderstorm Wind, Webster
- When
- December 20, 5:35 AM CST
- Where
- Webster County, 0.69 mi N of Walthall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.610, -89.280
Trees were blown down across the county.
Thunderstorm Wind, Rankin
- When
- December 20, 5:37 AM CST to 5:40 AM CST
- Where
- Rankin County, 0.69 mi S of Star
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Law Enforcement
- Coordinates
- 32.090, -90.050
Trees were blown down along Star Road near Highway 49, Mount Repose in Plantation Shores, and along West Mountain Creek south of Florence.
Thunderstorm Wind, Neshoba
- When
- December 20, 5:40 AM CST
- Where
- Neshoba County, 4.16 mi NE of Spring Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.880, -88.990
Trees blocked one lane of Highway 21 North near County Road 763.
Thunderstorm Wind, Scott
- When
- December 20, 5:40 AM CST to 6:10 AM CST
- Where
- Scott County, 2.82 mi NNE of Morton to 2.22 mi N of Forest
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 32.390, -89.660
Trees were blown down on Clifton-Hillsboro Road, Cooperville Road, and a tree fell on a house on Banks Street in Forest.
Thunderstorm Wind, Marion
- When
- December 20, 5:49 AM CST
- Where
- Marion County, 0.69 mi N of Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.260, -89.830
A tree was blown down across Williams Cut Off Road.
Thunderstorm Wind, Leake
- When
- December 20, 5:55 AM CST
- Where
- Leake County, 0.69 mi N of Carthage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.740, -89.530
At least eight trees blew down across the county.
Thunderstorm Wind, Lincoln
- When
- December 20, 5:58 AM CST
- Where
- Lincoln County, 1.5 mi SSW of Thayer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.460, -90.460
Trees were blown down on Cold Springs Lane.
Thunderstorm Wind, Rankin
- When
- December 20, 6:05 AM CST
- Where
- Rankin County, 3.65 mi SSW of Johns
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.080, -89.850
A tree was blown down at Rose Hill Road and County Line Road.
Thunderstorm Wind, Winston
- When
- December 20, 6:07 AM CST
- Where
- Winston County, 4.15 mi N of Plattsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.990, -89.170
A few trees were blown down along Liberty Road.
Thunderstorm Wind, Scott
- When
- December 20, 6:10 AM CST
- Where
- Scott County, 0.9 mi SE of Forest
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.360, -89.470
There were reports of a tree blown down on Banks Street in Forest.
Thunderstorm Wind, Lamar
- When
- December 20, 6:15 AM CST
- Where
- Lamar County, Sumrall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.420, -89.550
Trees were blown down in Sumrall.
Thunderstorm Wind, Oktibbeha
- When
- December 20, 6:17 AM CST
- Where
- Oktibbeha County, 0.9 mi SE of Starkville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.460, -88.820
Several trees and power lines were blown down across the county.
Thunderstorm Wind, Lawrence
- When
- December 20, 6:25 AM CST
- Where
- Lawrence County, 0.59 mi E of Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.550, -90.110
Trees were blown down along Rabbit Road east of Monticello. Power outages occurred in a few areas along Highway 84 between Monticello and Silver Creek.
Thunderstorm Wind, Clay
- When
- December 20, 6:27 AM CST
- Where
- Clay County, 0.9 mi NE of West Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.610, -88.640
Trees were blown down near West Point.
Thunderstorm Wind, Lauderdale
- When
- December 20, 6:35 AM CST
- Where
- Lauderdale County, 0.9 mi NE of Meridian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 32.380, -88.710
Power lines were blown down.
Thunderstorm Wind, Neshoba
- When
- December 20, 6:35 AM CST
- Where
- Neshoba County, 2.22 mi NE of Arlington
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 32.890, -89.150
Trees were blown down across the county. A tree was blown onto a power line along Road 171 causing power outages in Arlington.
Thunderstorm Wind, Smith
- When
- December 20, 6:40 AM CST
- Where
- Smith County, 0.59 mi E of Raleigh
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.030, -89.520
Numerous trees were blown down across the county.
Thunderstorm Wind, Newton
- When
- December 20, 6:40 AM CST to 6:50 AM CST
- Where
- Newton County, 2.38 mi SSE of Stratton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.470, -89.110
A few trees were blown down and the roof of an outbuilding was blown off. A tree was blown down across Highway 492 near Union.
Thunderstorm Wind, Jefferson Davis
- When
- December 20, 6:42 AM CST
- Where
- Jefferson Davis County, 2.46 mi ENE of Oak Vale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 31.440, -89.930
Limbs and power lines were blown down across the southern portion of the county.
Thunderstorm Wind, Jones
- When
- December 20, 6:44 AM CST
- Where
- Jones County, 2.24 mi SE of (Lul)hesler Fld Laur
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.650, -89.140
A tree and a power line were blown down behind Howard Industries.
Thunderstorm Wind, Lowndes
- When
- December 20, 6:50 AM CST
- Where
- Lowndes County, 0.69 mi N of Interstate City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.510, -88.400
Trees were blown down near Caledonia and in Columbus.
Thunderstorm Wind, Forrest
- When
- December 20, 6:50 AM CST
- Where
- Forrest County, 0.91 mi SE of Hattiesburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.310, -89.310
A few trees were blown down across the county.
Thunderstorm Wind, Covington
- When
- December 20, 6:50 AM CST
- Where
- Covington County, 0.91 mi NW of Hot Coffee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.740, -89.460
One tree was blown down on Williams Road.
Thunderstorm Wind, Jasper
- When
- December 20, 6:55 AM CST to 7:15 AM CST
- Where
- Jasper County, 1.36 mi WNW of Bay Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -89.320
Trees were blown down blocking Highway 18.
Thunderstorm Wind, Kemper
- When
- December 20, 6:55 AM CST
- Where
- Kemper County, 3.17 mi SSE of Bloomfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.736, -88.736
A tree was down on Old Jackson Road, and on Highway 39 North past Gholson Road.
Thunderstorm Wind, Clarke
- When
- December 20, 7:10 AM CST
- Where
- Clarke County, 1.5 mi NNW of Hale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.990, -88.780
Trees were blown down along Highway 18 and county roads 115 and 350.
Thunderstorm Wind, Lauderdale
- When
- December 20, 7:14 AM CST
- Where
- Lauderdale County, 3 mi NE of Suqualena
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 32.481, -88.794
Measured at Okatibbee Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, December 20, 20122 deaths · 7 injured · $7.3 million · 45 events
- Winter Storm and Avalanche in California, December 20 to 24, 20122 deaths · 7 events
- High Wind and Winter Weather in Indiana, December 20 to 21, 20121 death · $124,000 · 52 kt wind · 42 events
- Strong Wind in Arkansas, December 20, 2012$1.4 million · 45 events
- High Wind in Tennessee, December 20, 20121 injured · $308,000 · 87 kt wind · 18 events
- Winter Storm in Michigan, December 20 to 21, 2012$245,000 · 17 events
- Damaging Winds in Louisiana, December 20, 2012$200,000 · 65 kt wind · 19 events
- Damaging Winds in Louisiana, December 20, 2012$113,000 · 50 kt wind · 9 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$51,000 · 52 kt wind · 22 events
- Blizzard in Iowa, December 20, 2012$75,000 · 8 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$75,000 · 52 kt wind · 6 events
- High Wind and Strong Wind in Virginia, December 20 to 22, 2012$43,000 · 56 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420130, 420133, 420134, 420136, 420137, 420138, 420140, 420144, 420157, 420160, 420162, 420164, 420167, 420166, 420185, 420192, 420202, 420204, 420207, 420241, 420242, 420250, 420243, 420251, 420252, 420270, 420271, 420272, 420276, 420277, 420278, 420279, 420582, 420583, 420584, 420585, 420587, 420593, 420589, 420590, and more.